Conscious Living Workshop
Friday, Aug 24, 2012, 4:00 PM
Sunday, Aug 26, 2012, 1:30 PM (All times are local to the event.)
Horses are consummate teachers of somatics and somato-spiritual consciousness. Somatics is the integration of sensory awareness and physical movement with the intellectual, emotional, and intuitive expressions of consciousness. Equine-guided experiences draw upon the physical and metaphysical nature of the horse to help us practice mindfulness, clear communication, and relationship. Horses rekindle our playfulness and feelings of peace and wellbeing. When horses react to our body language and energy, we learn to trust our somatic responses to questions such as:
We will use breathing and movement practices drawn from tai chi, Vipassana meditation, Jacobsen progressive relaxation, and natural horsemanship to connect with horses and with our whole and greater selves.
All exercises with horses are non-riding, performed on the ground. No previous horse experience is required. Participants will learn and experience:
This workshop is suitable for psychologists, teachers, healers, therapists, academics, and scientists. It is particularly valuable for people who are interested in the power of intention and manifestation and those who are working with physical issues, including peak performance, martial arts, and healing themselves and others.
1. Listen to the IONS teleseminar with Beverly Kane and Host Jan Phillips
2. Read the article Patient Whisperers: How Horsemanship Teaches Doctors
3. Watch the NBC news clip on Medicine and Horses
Beverley Kane, MD, is a Program Director for Medicine and Horsemanship, a course that teaches interpersonal skills to healthcare professionals, at Stanford School of Medicine in Palo Alto, CA. In 2003, she founded Horsensei Equine-Assisted Learning & Therapy (HEALTH). She has conducted biomedical, parapsychological and psychospiritual research and clinical practice since 1978. Her personal somatic practice includes Centered Riding™, Somatic Bareback Riding™, and Tai Chi. She is the author of The Manual of Medicine and Horsemanship—Transforming the Doctor-Patient Relationship with Equine-Assisted Learning and editor of Silver Threads: 25 Years of Parapsychology Research, revised in 2010 and released as Radiant Minds—Scientists Explore the Dimensions of Consciousness by Jean Millay, ed., Russell Targ, and Dean Radin. www.horsensei.com
Ariana Strozzi, MSC, is founder and principal of SkyHorse and the Equine Guided Education Association, and is an internationally recognized pioneer in Equine Guided Education. She has been incorporating the magic of horses and the natural world into the self-development process since 1989. She is a zoologist, master somatic coach, and successful entrepreneur. She is the author of several books and DVDs including Horse Sense for the Leader Within. www.skyhorseranch.com
Registration fees include program and meals Friday supper thru Sunday lunch. Onsite lodging is extra, $75 per person per night Shared Room and $99 per night Single Room.
Sign-ups within 3 days of the workshop will be on a space-available basis and will incur a $30 Late Registration Fee.
4:00—5:45 PM Check in
6:00 PM Dinner
7:30—9:30 PM Introduction to Equine Guided Somatics (2 hours)
Visual presentation and discussion of equine-guided somato-spirituality, the Four Ways of Wisdom based on Jungian Psychological Types. Breathing, grounding, centering exercises.
8:00—8:30 AM Breakfast
8:30 AM—9:00 AM Travel to SkyHorse Ranch in Valley Ford
9:00 AM—12:30 PM Equine-Guided Experiential Activities (3.5 Hours)
Exploring horse-human boundaries and personal space. Somatic awareness through grounding and centering with horses. Blending energy centers and centers of gravity with horses. Exploring the energy of communication and expanding our intuitive senses.
12:30—1:30 PM Lunch at SkyHorse Ranch
1:30—5:30 PM Equine-Guided Experiential Activities (4 hours)
Individual and group experiences with the horses, focused on deeper self inquiry and somatic awareness.
5:30—6:00 PM Return to EarthRise
6:00—7:00 PM Dinner
7:30—8:30 PM Review and Reflection
8:00—9:00 AM Breakfast
9:00 AM—12:15 PM Morning Session (3 Hours)
Review and reflection. Somatic exercises. Mindful walkabout, somato-spiritual connections with the land
12:30—1:30 PM Lunch
Arrival and Departure
Check-in and access to accommodations is from Friday from 4:00—6:00 pm. Guests are requested to be checked out of their room by lunchtime on Sunday. For more information on directions and transportation, see Plan Your Stay.
13.5 Continuing Education Credits are available for a processing fee of $25.
The Institute of Noetic Sciences (101 San Antonio Road, Petaluma, CA 94952-9524), sponsor of this program, certifies that this continuing education workshop meets the criteria for Continuing Education Credit for:
Please email firstname.lastname@example.org or call 707-779-8202.